MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL

BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL
Model Number NBD8
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of gfav3639 showed no other similar product complaint(s) from this lot number.Device not returned yet.
 
Event or Problem Description
While preparing for the ptc procedure, it was reported that the nurse threaded the plastic stylet over the catheter and while doing it, the plastic stylet allegedly broke approximately 5 cm from the hub.The procedure was reportedly completed using the metallic stylet instead.No reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a plastic stylet break is confirmed, but the cause is unknown.The device returned was one clear plastic hollow stylet.Visual observation found the returned clear plastic stylet to be broken into 3 pieces, one of them containing the luer connector.The break on this segment occurred about 6.4 cm from the connector.The two segments which did not contain the luer connector manifested visible bends/kinks, one of them missing material from the inside of the bend.Microscopic evaluation of breaks within the stylet found them to be brittle fractures, with cracks often extending into the stylet material.Break edges were sharp and clean.An additional crease/bend and an additional site of cracking were found in the most proximal piece, and both a brittle fracture and a kink could be created during evaluation at different points on the stylet.The stylet is clearly excessively brittle.The complaint is confirmed, but the cause remains unknown.Potential causes include a manufacture anomaly at the stylet supplier or environmental/chemical degradation but insufficient evidence supporting a specific root cause was found during the investigation.This product was sent to the manufacturing site for further review, and no root cause was determined.A lot history review (lhr) of gfav3639 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL
Common Device Name
NAVARRE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7053884
Report Number3006260740-2017-02104
Device Sequence Number1824394
Product Code FGE
UDI-Device Identifier00801741036866
UDI-Public(01)00801741036866
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberNBD8
Device Catalogue NumberNBD8
Device Lot NumberGFAV3639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1